New students: get 15% off your first order with code WELCOME15 Claim offer

admin 3 min read Nursing

[Verified Answer]: Mr

Need help with your Psychopharmacology case study or NCLEX preparation? Connect with a verified Nursing expert now.

Mr. Lee, a 46-year-old patient, is being seen at the medical clinic for treatment of an upper respiratory infection. He exhibits a depressed, anxious affect. He tells the nurse, “While I am here, I’d like to get a prescription for a sleeping pill. I’ve been having trouble sleeping since my wife died 6 months ago.” 1. Describe the areas that should be assessed more closely in this patient before prescribing an antianxiety or sedative–hypnotic medication. 2. Discuss the types of medications that could be prescribed for Mr. Lee’s insomnia, including the potential benefits and contraindications of each. The nurse is treating Jessica Greene, a 24-year-old patient who presents to the medical clinic reporting feelings of depression. She states that she has been taking St. John’s wort but that it has not helped her symptoms. She says, “A friend of mine was depressed and had good results with fluoxetine; could I get a prescription for that?” 1. What questions would the nurse need to ask Ms. Greene to assess whether she meets the general indications for antidepressant drug therapy? 2. What information would the nurse need to include in teaching Ms. Greene about fluoxetine if she is given a prescription for this drug? Clara Hunter is a 36-year-old African-American patient who has been hospitalized for schizophrenia. Her symptoms have included agitation, hyperactivity, hallucinations, delusions, and occasional aggressive behavior. She has been started on a treatment regimen that includes olanzapine. She is being discharged to her sister’s home. The nurse is providing discharge instructions to Clara and her sister, who will be responsible for Clara’s care. (Learning Objectives 1, 2, and 5) 1. What should Clara’s sister expect regarding the resolution of Clara’s symptoms? 2. Describe the potential adverse effects that may occur with olanzapine, including specific symptoms that Clara and her sister should recognize and report to her healthcare provider. Tyler is a fifth grader who was diagnosed with ADHD. His parents are hesitant for him to start a medication regimen and have many questions about how the medication will help their son. They are also concerned about the side effects of medications. 1. What teaching will Tyler’s parents need about the use of methylphenidate in the treatment of ADHD? 2. Describe the potential adverse effects that may occur with methylphenidate including specific symptoms that Tyler’s parents should recognize and report to the health care provider.

Share:
Was this helpful?

Take the next step with this assignment

Every order includes a free originality report, unlimited revisions and 24/7 human support.

  • Subject expert matched to your exact course
  • Original work, written from scratch for you
  • On-time delivery, with free revisions
Purchase This Solution Order a Custom Written Paper

Secure checkout · Confidential service · No reselling

Join the discussion